MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TIBIAL NAIL, STANDARD T2 TIBIA Ø11X330 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TIBIAL NAIL, STANDARD T2 TIBIA Ø11X330 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1822-1133S
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Customer reported to our sales rep difficulties when screwing the nail onto the tibial target device.Immediate stop of screwing and checking of the thread - abnormal presence of filings/debris in the nail thread.Additionally reported: the procedure was an osteosynthesis of a leg fracture.The event happened before the procedure : while the material was being prepared: the incident occurred, so they took another nail to proceed.No patient involvement because it happened just before the surgery, they did not tried to install the defective nail.
 
Event or Problem Description
Customer reported to our sales rep difficulties when screwing the nail onto the tibial target device.Immediate stop of screwing and checking of the thread - abnormal presence of filings/debris in the nail thread.Additionally reported: the procedure was an osteosynthesis of a leg fracture the event happened before the procedure : while the material was being prepared : the incident occurred, so they took another nail to proceed no patient involvement because it happened just before the surgery, they did not tried to install the defective nail.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the received nail first two threads deformed, and metal chips received.The pattern shows that oblique / incorrect positioning of nail and nail adapter during attempt(s) to screw in the nail holding screw by excessive force has led to cross-threading and complete peeling of the thread tips of the first two windings, which were in the form of metal chips.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the above investigation, the root cause was attributed to a user related issue.The failure was caused due to incorrect positioning of nail and nail holding screw while screwing in.Ultimately, due to misalignment, excessive force was then applied leading to cross threading and subsequent material shear off.If any further information is provided, the complaint report will be updated.

Brand Name
TIBIAL NAIL, STANDARD T2 TIBIA Ø11X330 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9395264
Report Number0009610622-2019-00947
Device Sequence Number19481339
Product Code HSB
UDI-Device Identifier04546540198037
UDI-Public04546540198037
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number1822-1133S
Device Catalogue Number18221133S
Device Lot NumberK080C95
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer12/30/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR